# SDR 2009FA0000936

- Difficulty date: August 7, 2009
- Submitted: October 27, 2009
- Operation: General aviation
- Aircraft: N8086Q
- Make and model: Piper PA-34-200T
- Aircraft serial: 347970496
- Engine: Cont TSIO360*
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Condition: Inoperative
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UNIT WAS INITIALLY REMOVED FROM ACFT IN MARCH OF 2009 BECAUSE AUTOPILOT WOULD NOT OPERATE PROPERLY.  TO VERIFY AUTOPILOT OUTPUTS FROM ATTITUDE GYRO WERE WORKING GYRO REMOVED FROM ACFT AND A BENCH TEST PERFORMED.  BENCH TEST REVEALED THAT IT WOULD NOT ERECT AT ALL ON VACUUM PRESSURE.  NO FURTHER TESTING ACCOMPLISHED AT THIS TIME & SINCE UNIT WAS STILL UNDER WARRANTY, IT WAS SENT BACK TO BE REPAIRED.  GYRO WAS REINSTALLED INTO ACFT IN APRIL 2009 AFTER COMING OUT OF REPAIR/OH.  IT ERECTED OK ON THE GROUND BUT FLIGHT CHECK REVEALED AGAIN THE AUTO PILOT WOULD NOT STABILIZE AND HOLD ATTITUDE.  AUGUST 2009 UNIT WAS REMOVED AND BENCH TESTED AND IT WAS VERIFIED THE AUTOPILOT ROLL REF OUTPUT WAS REVERSED.  IT WAS ALSO NOT ERECTING WELL TO PROPER VACUUM PRESSURE AND WAS VERY QUICK TO SPOOL DOWN AFTER VACUUM WAS REMOVED FROM  INSTRUMENT.  UNIT WAS RETURNED FOR RE-EVALUATION.  THIS INSTRUMENT WAS INITIALLY INSTALLED AS AN EXCHANGE OH BY ANOTHER FACILITY.  ACCORDING TO CUSTOMER, THE AUTOPILOT NEVER WORKED PROPERLY AFTER THAT.  ANOTHER GYRO WAS SHIPPED AS A REPLACEMENT AND INSTALLED IN ACFT.  AUTOPILOT HAS BEEN TEST FLOWN AND FUNCTIONS PROPERLY.
